Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 110, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 13, 2002, 10:37 AM CDT for Davidson County, Sumner County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2002, 10:37 AM CDT (15:37 UTC)
- Expired
- May 13, 2002, 11:05 AM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Davidson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 10 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.6 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 131537 SVRBNA TNC037-165-131605- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1034 AM CDT MON MAY 13 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DAVIDSON COUNTY IN TENNESSEE SUMNER COUNTY IN TENNESSEE * UNTIL 1105 AM CDT * AT 1031 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 7 MILES NORTHEAST OF HENDERSONVILLE TO 5 MILES SOUTH OF BERRY HILL...OR FROM 4 MILES SOUTHWEST OF GALLATIN TO OAK HILL...MOVING SOUTHEAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE... IN GALLATIN BY 1050 AM CDT SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY. $$ 21 LAT...LON 3639 8663 3608 8678 3602 8662 3637 8650
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 10:00 AM CDT, 37 minutes earlier.
Area forecast discussion, May 13, 10:00 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1000 AM CDT MON MAY 13 2002 RADAR SHOWING LINE OF SHRA ASSOCIATED W/ FRONT MOVING TOWARD BNA. WINDS STRONG W/ THIS LINE W/ TREES DOWN ACROSS MONTGOMERY COUNTY...GUST TO 41 KTS @ M02. LINE SHOULD REACH BNA BY 1030 AM. WILL LET WATCH EXPIRE AND WILL UPDATE TO SHOW RECENT TRENDS. .BNA...NONE. MAG
In the hours before
Special weather statement, May 13, 5:30 AM CDT, 5 hours 7 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-141030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON MAY 13 2002 A STRONG COLD FRONT WILL MOVE ACROSS THE AREA TODAY BRINGING WITH IT WIDESPREAD SHOWERS AND THUNDERSTORMS. SOME THUNDERSTORMS MAY REACH SEVERE LIMITS THROUGH MIDDAY...PRODUCING MAINLY DAMAGING WINDS. VERY HEAVY RAINFALL IS ALSO OF CONCERN...WITH ONE TO THREE INCHES POSSIBLE AT MOST LOCATIONS. WEATHER CONDITIONS WILL IMPROVE THIS AFTERNOON...AS THE COLD FRONT PUSHES EAST OF THE AREA. SKIES ARE EXPECTED TO CLEAR TONIGHT. THE THREAT OF SEVERE WEATHER LOOKS SIGNIFICANT...THUS ACTIVATION OF EMERGENCY PERSONNEL AND SPOTTER NETWORKS MAY BE NECESSARY INTO THE EARLY AFTERNOON.
Local storm report, May 13, 10:34 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1034 AM CDT MON MAY 13 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 AM CLARKSVILLE TN WIND DAMAGE
05/13/02 MONTGOMERY TREES DOWN ACROSS
COUNTY...REPORTED BY
HIGHWAY DEPARTMENT
1022 AM NASHVILLE TN WIND DAMAGE
05/13/02 DAVIDSON TREES AND POWER LINES DOWN
IN NORTHWEST PART OF
COUNTY...REPORTED BY STATE
EOC
HSThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 4:21 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 24 min |
| May 13, 4:35 AM CDT | Severe Thunderstorm Warning | OHX | Trousdale | 25 min |
| May 13, 4:44 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 46 min |
| May 13, 4:53 AM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam, Smith | 52 min |
| May 13, 5:16 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 44 min |
| May 13, 5:46 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 29 min |
| May 13, 5:57 AM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Humphreys, Rutherford and 5 more | 3 hr |
| May 13, 6:04 AM CDT | Severe Thunderstorm Warning | OHX | Cannon | 41 min |
| May 13, 10:01 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 29 min |
| May 13, 10:08 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 27 min |
| May 13, 10:19 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 41 min |
| May 13, 10:45 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 45 min |
| May 13, 11:09 AM CDT | Severe Thunderstorm Warning | OHX | Franklin | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.